Alert archive / Indiana / Small Craft Advisories in 2022

Small Craft Advisory 49, NWS Northern Indiana

July 31, 2022

NWS Northern Indiana issued this small craft advisory at Jul 31, 2022, 10:22 PM EDT. It took effect at Aug 1, 2022, 5:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2022, 10:22 PM EDT (02:22 UTC)
In effect from
Aug 1, 2022, 5:00 AM EDT
Expired
Aug 1, 2022, 2:00 PM EDT
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

948 
WHUS73 KIWX 010222
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1022 PM EDT Sun Jul 31 2022

LMZ043-046-011030-
/O.NEW.KIWX.SC.Y.0049.220801T0900Z-220801T1800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1022 PM EDT Sun Jul 31 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT MONDAY...

* WHAT...Southwest winds 15 to 20 knots with gusts to 25 knots.
  Waves build to 2 to 4 feet. 

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 5 AM to 2 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
369 
WHUS73 KIWX 010750
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
350 AM EDT Mon Aug 1 2022

LMZ043-046-011600-
/O.CON.KIWX.SC.Y.0049.220801T0900Z-220801T1800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
350 AM EDT Mon Aug 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 knots with gusts to 25 knots. 
  Waves build to 2 to 4 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 5 AM to 2 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
974 
WHUS73 KIWX 011459
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1059 AM EDT Mon Aug 1 2022

LMZ043-046-011800-
/O.CON.KIWX.SC.Y.0049.000000T0000Z-220801T1800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1059 AM EDT Mon Aug 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 knots with gusts to 25 knots.
  Waves 2 to 4 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Andersen/MJ

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 6:55 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 31, 6:55 PM EDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
655 PM EDT Sun Jul 31 2022

.SYNOPSIS...
Issued at 230 PM EDT Sun Jul 31 2022

A cold front will bring a chance for scattered showers and storms on
Monday. A few storms may produce gusty winds in the afternoon. Heat
and humidity builds on Wednesday with afternoon peak heat indices
reaching near 100 degrees. The next chance for rain and storms
arrive Wednesday night into Thursday.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 230 PM EDT Sun Jul 31 2022

Quiet wx will persist into this evening and the overnight with only
an increase in cloud cover anticipated late tonight as moisture
begins to advect in advance of an approaching cold front.

A shortwave tracking east into the central/northern Great Lakes is
still on target to push this cold front and potential pre-frontal
trough through the area from nw to se tomorrow. Only a glancing
blow of height falls, lacking upper jet support, cloud debris
potentially limiting heating/destabilization, and quicker timing
with focus on a leading theta-e axis may work to limit convective
coverage/intensity for most locations as this system tracks
through. Initial elevated activity may survive into nw IN/sw MI
tomorrow morning, with better chances for afternoon surface based
convection primarily relegated to areas along/east of I-69 if a
CAMS consensus is to be believed. Confidence is low but did add
some timing detail to higher mid chance PoPs during the day. Could
see a few storms produce gusty winds and small hail in the
afternoon (best chances mid-late PM in southern/eastern portions
of the forecast area) given the potential for moderate buoyancy
and weak deep layer shear.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 230 PM EDT Sun Jul 31 2022

Low level ridging will work in post-frontal into Monday night and
Tuesday with quiet wx and brief lower humidity. Hot, humid and
breezy conditions then quickly develop on Wednesday as the
aforementioned frontal boundary lifts back north as a warm front
later Tuesday night into Wednesday morning. A weak convective system
may accompany this warm frontal passage, though confidence is low
with better chances off to the north. If enough clearing occurs on
Wednesday heat indices will easily make a run at 100 degrees as
sfc dewpoints reach the low-mid 70s.

The last several model cycles have come into much better agreement
in sending a slow moving frontal boundary south into the area
Wednesday night into Thursday. NBM continues to populate in rather
high PoPs during these periods which seems reasonable given ample
moisture pooling and weak ascent from mid level impulses dropping
through on the northeast fringe of a Four Corners/Central Plains
upper ridge.

Models continue to struggle Friday into this weekend on where
exactly the center of the building central CONUS upper ridge sets up
and if a weak trough remains folded over in the vicinity on its
fringe. Opted to hold close to the NBM given the uncertainty with
temps slightly above normal and low/periodic PoPs retained.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 644 PM EDT Sun Jul 31 2022

VFR conditions to prevail for the overnight hours. A cold front
starts to push across the area during the day day on Monday which
will shift the winds out of the west. There is also a chance for
scattered convection at the terminals during the middle part of
the day. Have inserted a PROB30 group for this issuance as
confidence on timing and occurrence is low.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...CM

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 31, 4:56 AM EDT, 17 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
456 AM EDT Sun Jul 31 2022

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-010900-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
456 AM EDT Sun Jul 31 2022 /356 AM CDT Sun Jul 31 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to severe thunderstorms are possible Monday. Excessive heat
is possible Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-010900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
456 AM EDT Sun Jul 31 2022

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Moderate risk for rip currents Monday.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:53 PM EDTSpecial Weather StatementIWXPutnam52 min

Nearby

Small Craft Advisories in Indiana, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.